I have allergies of unknown origin that last all year. (These are separate from my MCS - multiple chemical sensitivity - age related of course.) Sigh. For a few months I've been taking allergy meds - antihistamines. Earlier this week I ran out of the medicine and decided to stop taking them to see what would happen.
Ha! Antihistamine withdrawal! I didn't realize right away what was going on but I was itching all over. It was pure torture. Itch cream only provided temporary relief. When I decided to soak in the tub to ease the abuse I'd heaped on my skin from scratching, my tongue began to itch. Arrggghhh.....
Finally, I googled antihistamine withdrawal and itching and got many results. Apparently it's a very common reaction, in fact, itching all over seems to be a reaction to many types of medication withdrawal.
Just thought I'd share this as I know I'm not the only one this has happened to as allergies are very common. My solution is to take a pill every other day, then every 3rd day to wean myself off. Guess I'll just deal with the constant runny nose.